MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FEN.5/310MM; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number PM438R
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: the investigation of the complained device was carried out visually, and microscopically.The devices show similar deviations, or damages.Damaged and broken parts of the ceramic can be found as well as misaligned jaws.The device quality and manufacturing history records (dhr) have been checked for all available lot numbers, and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Investigations lead to the assumption that the ceramic breakages, and the misaligned jaw parts caused by an improper handling due to a mechanical overload situation.Possibly an excessive force has been applied on the instrument or the possibility of torsion or high leverage with the instrument.According to the ifu the following points need to be observed: " [.] to avoid damages to the working tip, especially the ceramic insulation: apply caution when operating the product.Do not apply excessive force.Protect the working tip against knocks and impacts.Use the pin protector when the product is not in use." (excerpt of the ifu).Based on the investigations, and results of the 8d report no capa is necessary.
 
Event or Problem Description
It was reported that there was an issue with a maryland fixation forceps jaw insert.According to the complainant, the ceramic part of the jaw came off during surgery.No patient complications were reported as a result of the event.Should additional relevant information become available, a supplemental medwatch report will be submitted.The malfunction is filed under aag reference (b)(4).

Brand Name
JAW INS.BIP.MARYLAND DISS.FEN.5/310MM
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10781980
Report Number9610612-2020-00597
Device Sequence Number3884086
Product Code HGI
UDI-Device Identifier04038653322862
UDI-Public4038653322862
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K003608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM438R
Device Catalogue NumberPM438R
Device Lot Number62349686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1